Menopausal bleeding on bioidentical HRT

by Eileen
(Florida)

I have a question for Wray...I am 65 and started spotting while on bioidentical hormones, using the Vivelle Dot also..and progesterone cream..my doctor did an ultrasound and endometrial biopsy and the stripe was 5.9 and went to 6.2..my biopsy was benign..I have had this for the past 7 weeks and getting very scared...my compounding pharmacist said to increase the progesterone cream that I was using (250mg) to 500mg..it did stop after 3 days and I went back to the 250mg as per his advice, only to have it start bleeding again...I have pelvic cramping also and then the bleeding...I am desperate for relief and hope this will not get worse..my dr said it is hormonal imbalance, but how long to stop bleeding and the endometrial stripe to thin..thank you for any replies..I am very nervous.,,I am still using my Vivelle dot should I lower the dose?

Comments for Menopausal bleeding on bioidentical HRT

Click here to add your own comments

Sep 23, 2014
Menopausal bleeding on bioidentical HRT
by: Wray

HI Eileen It doesn't surprise me you began bleeding again. Oestrogen builds the lining of the uterus. One of the roles progesterone plays is reducing the lining by causing bleeding. Stop using the oestrogen and you'll find with progesterone's help you won't have a thick lining and won't bleed again. See our pages on How to use Progesterone Cream and Menopause. Take care Wray

Sep 23, 2014
stopping Vivelle Dot
by: Eileen

Hi Wray..
Thank you so much for your input..I am considering going off the Vivelle Dot..I have been on it for the past few years and prior to that on the topical Biest for 20 years. Do I just stop cold turkey? or gradually reduce the estrogen patch? will I have more of a bleed out...I just want this to stop. How much progesterone cream should I continue to use daily? and I hope my symptoms don't come back..Perhaps the progesterone will resolve everything..I am praying. God Bless!

Sep 23, 2014
stopping Vivelle Dot
by: Wray

Hi Eileen Your questions are all answered in the two pages I've given you. It's best not to go cold turkey, although not dangerous it can be very unpleasant! Take care Wray

Sep 23, 2014
stopping Vivelle Dot
by: Eileen

Hi Wray...sorry, where do I find the two pages you mentioned..thanks again..

Sep 24, 2014
stopping Vivelle Dot
by: Wray

Hi Eileen They are the active links I gave you in my first reply. Take care Wray

Sep 24, 2014
stopping Vivelle Dot
by: Eileen

Hi Wray: I decided to stop Vivelle Patch cold turkey..Using my essential oils/supplements and meditation to help with any symptoms..Ive sort of been cutting back anyway over the past 8 wks..Im using the Progesterone 400-500mg a day until bleed stops..Although this new Dr I'm seeing does not want me to use Progesterone either, he told me to stop both..after a month if I am still having a bleed may possibly need to have an Oblation...I am hoping to avoid that and I am NOT stopping the progesterone..I am hoping the progesterone will stop the bleed and I can avoid any minor surgery. Am I right in doing this? I do not want to stop the Progesterone, I feel it can only help me. All my tests prior were benign, just getting the bleed to stop now. Thank you. and God Bless.

Sep 25, 2014
stopping Vivelle Dot
by: Wray

Hi Eileen I forgot to tell you about a protocol I made up which stops heavy bleeding. It comprises NAC, vitamin D, taurine and the bioflavonoids. You'll find it on our Menstruation page under menorrhagia. If you find the progesterone helping then please don't stop. The above protocol will definitely help, and you'll be able to reduce the progesterone in time. Take care Wray

Sep 25, 2014
stopping Vivelle Dot
by: Eileen

Hi Wray..Thank you for your kindness. I just ordered the NAC and I take 5,000 IU of Vitamin D...I do not have heavy bleeding, thank God...but still have it every day...My question is?? and I hope I am correct that the progesterone will stop the bleeding...I continue to use a large dose, like I said about 400-500mg day..when should I start to cut back when the bleed stops or slows down??? I am so happy I found your website and will be interested in using the Natpro..God Bless..Take care.

Sep 26, 2014
stopping Vivelle Dot
by: Eileen

Hi Wray...Thank you for your response. I have been using 400-500 mg of progesterone for the past couple weeks..I tried yesterday to cut back as I noticed the bleeding slowed down (I do not have heavy bleeding but continuous) I used 300 mg yesterday and this morning had cramping and I can tell then I am going to have the bright red bleed and sure enough I did...Can I use more progesterone cream up to the 600mg? and for how long..I am going to start with the NAC...I pray to God that this works as I do not want to have an ablation...I pray for healing naturally..Thank you for your support, this website is amazing!! Also if I don't have a heavy bleed is the 600mg too much???

Sep 27, 2014
stopping Vivelle Dot
by: Eileen

Hi Wray...I don't want to talk too loud but I am seeing a big change in my bleed to almost few spots...as I explained in my last message I upped the dose again to 500mg...How long should I maintain this? I do not want bleed to start up again..I am using the NAC, zinc, l-selenthiomione along with my other supplements...I can't find anything on the website on how long to maintain a mega dose and taper down slowly...Thank you for your reply..

Sep 28, 2014
stopping Vivelle Dot
by: Eileen

Hi Wray...Another quick question...it seems I do OK and then I get the cramps/pain/soreness..and I get some red bleed...What causes the cramp and bleed to come??? If I'm using upwards of 500mg, will the cramping soon stop and hopefully, no more bleed. Thank you for your reply..

Sep 30, 2014
stopping Vivelle Dot
by: Wray

Hi Eileen The protocol I gave you should stop the bleeding, often progesterone alone does not. Depending on the severity and the time you've been bleeding, it can take a few days to slow down, or a few weeks. Whatever the case continue with the progesterone until you're happy it's slowing, then you could begin reducing it. I suggest you stick to one amount and don't alter until you are sure the bleeding has slowed. And then you must reduce by no more than about 30mg and stick to that amount for a few days before reducing again. From 400-500mg/day down to 300mg/day is far too quick, it would really upset things. I don't think you need to use as high an amount as 600mg/day, unless you find it helps you. Let time heal while using the progesterone and the protocol. I notice you don't say you bought the taurine, this is essential, or the bioflavonoids, essential too. Take care Wray

Sep 30, 2014
stopping Vivelle Dot
by: Eileen

Hi Wray: I hope you are getting my messages..Just wanted to say that the bleed has stopped, Im very happy and hope it does not return..I am still on 400mg day, when should I taper down...and also, why do I still have some cramping. Is it still from the estrogen?..Should I stay on the higher amount of progesterone until the cramping stops? and why do I feel so tired, is that also from a higher level of progesterone. Thank you for this great website..I hope to hear from you soon.

Oct 01, 2014
stopping Vivelle Dot
by: Eileen

Hi Wray: Thank you for getting back to me and this great website..I had a supplement from Neuroscience "Travacor" I used in the past to help calm me down, this has taurine in it also, but I just ordered the taurine and I do use Quercetin 500 mg...I am wondering if my cramping/soreness is from using too much progesterone, my bleed has stopped for a few days now and I will start to taper as you mentioned. I still feel very tired and can have bouts of crying..not sure what is happening now, along with the cramps feeling...I hope this soon will pass..God Bless you for this site and helping so many women...the best to you!

Oct 01, 2014
stopping Vivelle Dot
by: Eileen

Hi Wray: I have been reading so much, I am getting quite confused..Could you please clarify? as I am still very tired and have the crampy/soreness still and wonder if it is too much progesterone. i refer to Dr. Diana Schwsarzbein book "The Program"... and I quote " Never ever take progesterone therapy if you do not have enough estradiol to support it. Progesterone blocks the effect of estradiol and will increase the risk of degenerative diseases if taken without enough estradiol to balance it out. Could this be the reason I am so tired and feel the soreness? Thank you again for your input and support...I am trying to remain calm and believe God is working on my healing process.

Oct 02, 2014
stopping Vivelle Dot
by: Wray

Hi Eileen I can't help you anymore than I have. All I can ask you to do is read all the studies I've given on all the various pages I gave you. Progesterone does not cause degenerative diseases. Has your source given you any studies on this? Has she looked at all the oestrogen mimics we are now all contaminated with? The only safe way to counter these is via progesterone, large amounts if need be. You have been using oestrogen, it's no wonder to me you are feeling the way you are. It can take between 3-6 months before progesterone takes effect, without using/taking oestrogen. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...